Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

side effects of Amitriptalyne

Hi, I am currently taking Amitriptyline and I was having a few sideeffects such as infrequent shaking (Only 1 time) dizzieness and headaches. I am on 20MG I was instructed by my doctor to stop the medication immidiatly but I feel I need it so I have been taking 10MG. It was perscribed to me for Insomnia / Depression. I am extremely fearful that if I do go off of it I will not be able to sleep like before. What should I do?
Asked On : Thu, 18 Mar 2010
Answers:  3 Views:  468
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hi as you are taking 10 mg (prefer at nigh) now and if you are still having these side effects then you should consult your psychiatrist. As dose below 10 mg per day is least likely to be helpful. you will need some different medicine which will not have above side-effects but should be effective. you can use ASK THE DOCTOR service of
Hav a healthy life.
Answered: Mon, 28 Nov 2011
I find this answer helpful

1 Doctor agrees with this answer

  Anonymous's Response

You are taking 10 mg already..lower it down to 5 mg par day or take it alternate days and see if you remail symptom free, for a week while taking them in this way, take them once in 2 days for next wee, and then evnetually stop them. YOu will not have withdrawl effects for stopping it abruptly..this is what my doc did when I reported headaches and dizziness to him..Now I dont take them..and stil I sleep well.

Answered: Mon, 5 Apr 2010
Dermatologist Dr. Puvvula Kishore Kumar's  Response
Hi....dear user..,
welcome to HCM...,
Thanks for query...,
Amitriptyline...10 mg daily for more than 1 year will...,
produce....Dizziness, headache, weight gain, dry mouth,
loss of appettite, urine retention and finally insomnia...,
Hence cut short the dose...that is tappering dose slowly and..
getgood result...Any how consult Psychiatrist and get advice .. healthy..,
Answered: Wed, 30 Nov 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor